MAUDE Adverse Event Report: DEPUY IRELAND 9616671 S-ROM*STM STD,30 NK,18X13X160; S-ROM HIP SYSTEM : HIP FEMORAL STEM

DEPUY IRELAND 9616671 S-ROM*STM STD,30 NK,18X13X160; S-ROM HIP SYSTEM : HIP FEMORAL STEM
Catalog Number 523293
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032); Swelling (2091); Tissue Damage (2104); Discomfort (2330); Test Result (2695); No Code Available (3191)
Date of Event 02/13/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Complaint description :litigation received.Litigation alleges pain, discomfort, clicking noise, limitation of motion, and swelling.No part and lot information provided.Update ad 23 may 2018: (b)(4) has been re-opened under (b)(4) due to the receipt of ppf and medical records.In addition to what were previously alleged, ppf alleges pseudotumor and elevated metal ions.After review of medical records for the mdr reportability, patient was revised to address.Revision notes reported of non-union with proximal retraction of the greater trochanter.There was some gray and metal stained, a moderate amount of dark metal staining and apparent pseudotumor formation about the joint.The s-rom stem was loosened from the sleeve and easily removed.Scar tissue were removed from the bony ends of the fracture.Surgical pathology reported of pseudotumor of right hip.Clinical visits reported of difficulty in ambulating.Laboratory result for metal ions were above 7ppb.Added stem due to elevated metal ions.Updated doi, dor, patient harm, medical history, labs and product details.Doi: (b)(6) 2008 - dor: (b)(6) 2017 (right hip).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provision of 21 cfr, part 803.The report may be based on the information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint #: (b)(4).Investigation summary: no device associated with this report was received for examination.A worldwide complaint database search found no other reported incident(s) against the provided product/lot combination(s) since release for distribution.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Device history lot: null.Device history batch: null.Device history review: null.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Common Device Name
S-ROM HIP SYSTEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY IRELAND 9616671
loughbeg ringaskiddy co.
cork
EI 
MDR Report Key7690047
Report Number1818910-2018-64476
Device Sequence Number906488
Product Code JDI
UDI-Device Identifier10603295170983
UDI-Public10603295170983
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K851422
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number523293
Device Lot Number2454472
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/21/2018
Supplement Date Received by Manufacturer04/23/2019
Initial Report FDA Received Date07/16/2018
Supplement Report FDA Received Date04/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR